MAUDE Adverse Event Report: CORDIS US CORP. INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 538460
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the brite tip portion of a 4f 100cm infiniti diagnostic catheter sheared off.There was no reported patient injury.The reported issue occurred when the catheter tip was damaged by a calcium shelf during use.When the physician attempted to remove the catheter, it would not come out of the non-cordis sheath, prompting the physician to remove both the sheath and catheter together, at which point he noticed the catheter tip was missing.The damage was noted during use after torquing the catheter past a calcium shelf.The physician believes the catheter was separated due to the calcium, though it was not compressed, crushed, cracked, or visibly torn.The intended procedure was to use an im catheter to go up and over the aorta/iliac bifurcation to image the leg.Another infiniti device was not used; instead, the physician achieved hemostasis by holding pressure.The tip of the device was outside the artery in the subcutaneous tissue and was removed.The product was stored, handled, and prepped according to the instructions for use (ifu), and no issues were encountered with the packaging or preparation.No patient information was provided.A photo was received for review.The device was returned for evaluation.
 
Additional Manufacturer Narrative
The device was returned for evaluation; however, the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the brite tip portion of a 4f 100cm infiniti diagnostic catheter sheared off.There was no reported patient injury.The reported issue occurred when the catheter tip was damaged by a calcium shelf during use.When the physician attempted to remove the catheter, it would not come out of the non-cordis sheath, prompting the physician to remove both the sheath and catheter together, at which point he noticed the catheter tip was missing.The damage was noted during use after torquing the catheter past a calcium shelf.The physician believes the catheter was separated due to the calcium, though it was not compressed, crushed, cracked, or visibly torn.The intended procedure was to use an im catheter to go up and over the aorta/iliac bifurcation to image the leg.Another infiniti device was not used; instead, the physician achieved hemostasis by holding pressure.The tip of the device was outside the artery in the subcutaneous tissue and was removed.The product was stored, handled, and prepped according to the instructions for use (ifu), and no issues were encountered with the packaging or preparation.No patient information was provided.A non-sterile cath f4 inf im 100cm catheter was received coiled inside a clear plastic bag and unpacked for product evaluation.During visual inspection, the distal tip was observed to be separated from the catheter body, with no additional damage or anomalies noted on the remaining components.Dimensional analysis was performed near the damaged region to verify the catheter inner and outer diameters, and all measurements were found to be within specification.Amplified imaging of the separated portion identified elongation of the plastic material, a characteristic typically associated with the application of excessive tensile stress that stretches the material beyond its elastic limit prior to failure, indicating that the distal tip was subjected to a tensile load exceeding the component¿s yield strength before separation occurred.The fusion between the catheter body and distal tip was observed to be intact and in good condition.No evidence of manufacturing defects or assembly-related issues was identified, and the product analysis does not suggest that the reported failure is related to the manufacturing process.The reported ¿brite tip/distal tip ¿ separated¿ was confirmed during product evaluation.Product analysis found material elongation consistent with exposure to tensile loading beyond the component¿s yield strength, with all dimensional measurements within specification and no evidence of manufacturing defects or assembly-related issues.The fusion between the catheter body and distal tip was observed to be intact and in good condition.While the exact cause of the separation cannot be definitively found, the reported clinical scenario involved patient-specific vascular characteristics, and procedural or anatomical factors cannot be excluded.Based on the available information and product analysis, there is no evidence to suggest that the event is related to the device design or manufacturing process, and no labeling deficiencies or additional risk control measures have been identified.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014 2802
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key23648863
Report Number9616099-2025-01898
Device Sequence Number9961356
Product Code DQO
UDI-Device Identifier10705032014885
UDI-Public(01)10705032014885(17)270131(10)18282687
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K862244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number538460
Device Lot Number18282687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer12/30/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite